| Catalog Number |
319.004 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/04/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: d9, h3, h6: the subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.E3: reporter is a j&j sales representative.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2024 the prove is damaged on item in depth gauge.There was no patient involvement.This report is for one (1) depth gauge for 1.3mm and 1.5mm screws this is report 1 of 2 for complaint (b)(4).
Event or Problem Description
It was further reported that probe end is bent and dented.Hex end of screw shaft is warped and not usable.Holding sleeve does not capture or screw all the way to close.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D1: date of concomitant therapy is (b)(6) 2024.H3, h6: part: 319.004, synthes lot: 6259758, supplier lot: na, release to warehouse date: november 11,2009, manufactured by: synthes brandywine.No nonconformance reports (ncrs) were generated during production.The product was returned to depuy synthes for evaluation.Visual inspection of the returned device found the needle of the device was severely bent.This condition of the device was consistent with a component failure that was caused by exposure to unintended forces.Furthermore, the device exhibits damage consistent with repeated use like scratches and dents over the surface.This can be traced to end of life considering the age of the device is almost 15 years.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.Additionally, sleeve was not returned whit the returned sample.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the depth gauge for 1.3mm and 1.5mm screws would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The drawings reflecting the current and manufactured revisions were reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
This is report 1 of 3 for (b)(4).